Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 22, 2005, 1:59 PM EST for Candler County, Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 1:59 PM EST (18:59 UTC)
- Expired
- Mar 22, 2005, 3:00 PM EST
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Candler County, GA
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 1:20 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 221900
SVRCHS
GAC043-222000-
/O.NEW.KCHS.SV.W.0017.050322T1859Z-050322T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CANDLER COUNTY IN SOUTHEAST GEORGIA
* UNTIL 300 PM EST
* AT 157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED 8 MILES WEST OF ALINE...OR ABOUT 15
MILES WEST OF METTER...MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ALINE...
METTER...
PULASKI...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3249 8216 3232 8222 3228 8198 3240 8193
3251 8201 3255 8209
$$2 follow-up statements
000
WWUS52 KCHS 221931
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EST TUE MAR 22 2005
GAC043-222000-
/O.CON.KCHS.SV.W.0017.000000T0000Z-050322T2000Z/
CANDLER-
230 PM EST TUE MAR 22 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR CANDLER COUNTY...
AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
METTER...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
METTER AND PULASKI.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3249 8216 3232 8222 3228 8198 3240 8193
3251 8201 3255 8209
$$000
WWUS52 KCHS 221959
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EST TUE MAR 22 2005
GAC043-222009-
/O.EXP.KCHS.SV.W.0017.000000T0000Z-050322T2000Z/
CANDLER-
259 PM EST TUE MAR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY WILL EXPIRE AT
300 PM EST...
AT 254 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3249 8216 3232 8222 3228 8198 3240 8193
3251 8201 3255 8209
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 1:30 PM EST, 29 minutes earlier.
Area forecast discussion, Mar 22, 1:30 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EST TUE MAR 22 2005
...UPDATED TO ADD SEVERE THUNDERSTORM WATCH TO WWA SECTION...
.PREVIOUS DISCUSSION BELOW...........................................
.SHORT TERM /TODAY/...WARM FRONT SNAKING ACROSS THE GA CWA THIS
MORNING TO LIFT STEADILY N THIS AFTERNOON TO N OF THE CWA THIS EVE.
CONVECTION ALREADY FIRING NEAR THE FRONT OVER FL PANHANDLE...AL AND
SW GA. FURTHER W THE SQUALL LINE IS PROGRESSING STEADILY E THRU MS.
MODIFIED 12Z SOUNDINGS FROM CHS AND JAX SHOW GREATER
MOISTURE...INSTABILITY AND LIFT AT JAX. MUCH OF GA AND PERHAPS AND
THE CENTRAL CWA WILL BE MORE IN THE JAX-TYPE AIR MASS...WHILE THE
NRN FOUR COUNTIES IN SC WOULD BE MORE REPRESENTATIVE TO THE CHS
ATMOSPHERE. LOW LEVEL SHEAR IS QUITE IMPRESSIVE...WITH HELICITY
VALUES AT 200-300. WET BULB ZERO OF 9-11K FT IS CONDUCIVE FOR
HAIL...AND THAT ALONG WITH COLD 500 MB TEMPS POINT TO A VIL OF THE
DAY AS LOW AS THE MID AND UPPER 40S.
MARINE AIR WITH E-SE FLOW TO ALLOW FOR A MORE STABLE AIR MASS TO
PERSIST THRU A GOOD PORTION OF THE DAY...KEEPING A CHECK ON MUCH OF
THE STRONGER CONVECTION UNTIL LATE AFTERNOON AND/OR EARLY TONIGHT.
WILL WILL STILL SEE CONVECTION CONTINUING TO DEVELOP ALONG AND N OF
THE WARM FRONT THIS MORNING AND THIS AFTERNOON. DISTANCE SPEED
TOOL ON AWIPS SHOWS THE SQUALL LINE NOT GETTING TO OUR WRN ZONES
UNTIL 22Z...OUR ERN ZONES BY AROUND 00-01Z...AND E OF THE ATLC
WATERS BY 02-03Z.
THE BEST CHANCE OF ANY TORNADOES WOULD BE NEAR THE WARM
FRONT...WHICH PRESENT INDICATIONS SUGGEST WOULD BE IN THE TRI-COUNTY
AREA OF CHARLESTON-BERKELEY-DORCHESTER LATE THIS AFTERNOON OR EVE.
BUT TORNADOES ARE STILL A RISK ELSEWHERE IN THE CWA.
NEED TO KEEP A CLOSE WATCH ON TEMPS AS WE ARE GETTING SOME
INSOLATION THIS MORNING WITH BREAKS IN THE OVERCAST. MAY TWEAK TEMPS
A LITTLE ESPECIALLY NEAR THE COAST...AND WILL ADD PATCHY FOG TO
BEACH FCSTS WITH 60 DEGREE DEWPTS OR HIGHER MOVING ACROSS THE COOLER
ATLC WATERS.
&&
.MARINE...FNTL BNDRY OVR THE WATERS WILL PICK UP STEAM FROM ITS
ASSOCIATED STRONG LOW PRES SYS OVER THE OH VLY AND MOVE N...ALLOWING
WINDS TO SHIFT FROM E-NE TO SE-S BY THIS AFTN. SPEEDS WILL ALSO
INCRS AS SLY LLJ IS PROGGED TO MOVE OVR THE WATERS. WAVES WILL
STEADILY INCRS...AS ALREADY DEPICTED BY 5-6 FT AT R2 AND 4-5 FT AT
41004. ALL IN ALL...ONGOING CWF HAS MARINE ELEMENTS WELL IN HAND SO
WILL ONLY MAKE COSMETIC TWEAKS FOR THE AFTERNOON WORDING AND INITIAL
CONDS AS NEEDED. WILL MAINTAIN HEADLINES AS THEY ARE.
WILL ALSO MAINTAIN AGGRESSIVE TSTM WORDING WITH IMPENDING SQUALL
LINE TO AFFECT THE WATERS THIS AFTN. AS FAR AS SEA FOG...WITH WIND
DIRECTION NOT FAVORABLE FOR ADVECTING HIGHER DEWPT AIR OVER THE
COOLER WATERS WILL ADJUST WORDING TO HIGHLIGHT IMMEDIATE SHORE
IMPACT.
&&
.AVIATION...CONDS WL GRADUALLY DETERIORATE AT THE TERMINALS TODAY AS
CIGS LWR AND PCPN SLOWLY DVLPS. A SQUALL LINE WL MOVE IN THE FROM W
BY LTE AFTN. THERE IS A STRONG POSSIBILITY THAT THIS LINE OF TSTMS
COULD PRODUCE TSTM WND GUSTS IN EXCESS OF 40 KT AND HVY RAIN. THE
TIMING OF THE STRONGEST STORMS STILL REMAINS IN QUESTION SO HAVE NOT
INTRODUCED THESE CONDS JUST YET...BUT HAVE JUST GONE WITH TEMPO
CONDS OF 1SM +TSRA OVC020CB FOR ERLY EVNG. FUTURE AMENDMENTS WL BE
NECESSARY AS THE TIMING OF THE STRONGEST STORMS BECOME MORE CERTAIN.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH ALL AREAS UNTIL 8 PM.
SC...SEVERE THUNDERSTORM WATCH ALL AREAS UNTIL 8 PM.
MARINE...SEVERE THUNDERSTORM WATCH ALL AREAS EXCEPT AMZ374.
SMALL CRAFT ADVISORY AMZ350-352-374.
&&
33/08Hazardous weather outlook, Mar 22, 1:30 PM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EST TUE MAR 22 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 130 PM EST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE ENTIRE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT. A POWERFUL SQUALL LINE WILL MOVE RAPIDLY EAST ACROSS MUCH OF SOUTHEAST UNITED STATES THIS AFTERNOON AND ACROSS THE AREA THIS EVENING AND TONIGHT. AHEAD OF THIS LINE...ADDITIONAL THUNDERSTORM ACTIVITY WILL CONTINUE TO DEVELOP WHICH COULD ALSO BECOME SEVERE. ANY THUNDERSTORMS THAT FORM WILL BE WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH HEAVY RAIN. BECAUSE OF THIS A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. PLEASE REFER TO SEVERE THUNDERSTORM WATCH NUMBER 67 FOR ADDITIONAL INFORMATION. .SEA FOG...PATCHY SEA FOG IS POSSIBLE ACROSS THE COASTAL WATERS INTO TONIGHT. VISIBILITIES OF 2 NM OR LESS WILL BE POSSIBLE WITH LOCALIZED VISIBILITIES AS LOW AS 1/2 NM. PLEASE REFER TO THE COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .LAKE WINDS...WINDS ARE EXPECTED TO INCREASE TO 20 KNOTS ON LAKE MOULTRIE WEDNESDAY AFTERNOON AND A LAKE WIND ADVISORY MAY BE REQUIRED. REFER TO THE LATEST LAKE MOULTRIE WIND FORECAST FOR MORE ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT. OTHER RIVERS IN THE AREA MAY DEVELOP MINOR FLOODING DURING THE MID AND LATE WEEK PERIOD WITH RAIN EXPECTED. REFER TO THE LATEST RIVER STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA. 33
In the hours before
Special weather statement, Mar 22, 11:36 AM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1136 AM EST TUE MAR 22 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-222300- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1136 AM EST TUE MAR 22 2005 ...SEVERE WEATHER OUTLOOK... ...A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING... A SQUALL LINE OF SEVERE THUNDERSTORMS IN THE GULF COAST STATES AT MIDDAY WILL CONTINUE TO PROGRESS EASTWARD DURING THIS AFTERNOON THROUGH THE SOUTHEASTERN STATES. AHEAD OF THE LINE...A WARM FRONT WILL MOVE THROUGH THE AREA BRINGING A VERY MOIST AND INCREASINGLY UNSTABLE AIR MASS INTO SOUTHEASTERN GEORGIA AND SOUTHERN SOUTH CAROLINA. THUNDERSTORMS WILL BECOME NUMEROUS AND THEN WIDESPREAD THIS AFTERNOON AND EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLY PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. ALSO...ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY NEAR THE WARM FRONT...BUT ARE STILL A RISK ELSEWHERE ACROSS THE AREA. WINDS IN THE LOW LEVELS OF THE ATMOSPHERE WILL INCREASE AND THE WARM FRONT PROVIDES THE ADDED LIFT AND ROTATION...THUS THE POTENTIAL FOR TORNADOES. THE MOST LIKELY TIMING OF ANY SEVERE WEATHER WILL BE BETWEEN 2 PM AND 11 PM...WITH THE RISK OF SEVERE THUNDERSTORMS CONTINUING INTO THE EVENING AS THE SQUALL LINE APPROACHES FROM THE WEST. POLICE AND SHERIFF AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIONS THIS AFTERNOON AND TONIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:55 PM EST | Severe Thunderstorm Warning | CHS | Bulloch | 50 min |
| Mar 22, 3:17 PM EST | Special Marine Warning | CHS | 118 min | |
| Mar 22, 3:57 PM EST | Special Marine Warning | CHS | 93 min | |
| Mar 22, 4:58 PM EST | Tornado Warning | CHS | Long, McIntosh | 62 min |
| Mar 22, 5:21 PM EST | Severe Thunderstorm Warning | CHS | Liberty | 42 min |
| Mar 22, 5:38 PM EST | Special Marine Warning | CHS | 2 hr | |
| Mar 22, 6:26 PM EST | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.